MAUDE Adverse Event Report: ST PAUL DELTEC PORT-A-CATH II POWER P.A.C.; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRA

ST PAUL DELTEC PORT-A-CATH II POWER P.A.C.; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRA
Model Number 21-4455-24
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter scuffed at tip and not conically shaped as usual.Normally, the end to be implanted is conically ground/shaped.The catheter was not implanted and a new port from a different lot was applied.No injury.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problems or issues were identified during this device history record review.A product sample was received for evaluation.Visual and functional testing were performed.The returned sample was received inside of a plastic bag without its original packaging.Two catheters were included in the sample returned.It was observed that the tip was not totally chamfered, for one of the catheters and the rest of the components and assemblies no damages nor workmanship defects were detected.The root cause of the reported issue was found to be the most probable root cause of failure mode reported was defined per operation was not correctly performed since catheter tip is partially chamfered, catheter was not rotated during tip forming.Actions were taken to mitigate the reported issue: an awareness notification was issued to production personnel in order to explain the importance to adherence or following in the procedure.

Brand Name
DELTEC PORT-A-CATH II POWER P.A.C.
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRA
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14186760
Report Number3012307300-2022-06787
Device Sequence Number5795235
Product Code LJT
UDI-Device Identifier10610586032707
UDI-Public10610586032707
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model Number21-4455-24
Device Catalogue Number21-4455-24
Device Lot Number4139527
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown